Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 20, 2021, 6:49 PM EDT for Warren County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 20, 2021, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
636
WWUS81 KCTP 202249
SPSCTP
Special Weather Statement
National Weather Service State College PA
649 PM EDT Tue Jul 20 2021
PAZ004-202330-
Warren PA-
649 PM EDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 730
PM EDT...
At 649 PM EDT, Doppler radar indicated a strong thunderstorm near
Titusville, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Warren, Sheffield, Youngsville, Warren South, Garland, Kinzua Dam,
Grand Valley, Chapman State Park, Tidioute, Starbrick and Clarendon.
LAT...LON 4191 7938 4184 7892 4183 7892 4183 7895
4163 7896 4163 7961 4177 7961
TIME...MOT...LOC 2249Z 297DEG 13KT 4167 7965
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:01 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 20, 3:01 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service State College PA 301 PM EDT Tue Jul 20 2021 .SYNOPSIS... Warmer and more humid conditions are expected today south of a cold front dropping southward from the eastern Great Lakes. Most areas will remain dry, but there is a chance of a thunderstorm or shower north of Interstate 80 this afternoon or evening. A cold front will sweep through central Pennsylvania on Wednesday, ushering in cooler temperatures and refreshingly low humidity for the rest of the work week before rain chances, heat and humidity make a comeback for the weekend. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Afternoon update: Some cu seen on visible satellite through the smoke in northern PA/southern NY this afternoon have dropped a few sprinkles here and there, but nothing significant of yet. A cluster of storms ahead of the advancing cold front just north of Lake Ontario may send some outflow boundaries our way in the next few hours. Most CAMs have convection firing up in the northern tier by 21/22Z, but after watching some showers quickly fall apart from the cap at 19Z, it may still be a minute before anything significant fires. Prev... A hazy start to this Tuesday with a layer of wildfire smoke from Canada above our heads. Smoke mixing down to the surface will create slight reductions in visibility and some air quality alerts for the Lower Susquehanna and Ohio River Valleys. Max Ts today will be just under 90 along the southern tier, which is a few degrees below the previous model run due to the smoke layer. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... A midlevel shortwave trough and surface cold front currently over the upper great lakes will continue to sag south through the day bringing the chance of showers and storms to the northern tier of PA by this afternoon but mainly dry everywhere else. Even with the smoke overhead, temps will rise into the 80s and dewpoints into the upper 60s this afternoon providing modest instability of 1000-1500 J/kg along northern/northeast PA. The best shear will be closest to the front (~20kts of bulk shear) along the PA/NY border, and as SPC highlighted in the same region, storms will have a marginal risk of damaging winds and hail. Storms will mostly be isolated, and it seems once again the more likely risk today will be the marginal ERO in our far northern counties. FFGs are still very low in that area so even a marginal amount of rain from storms today could produce isolated pockets of flash flooding. The cold front will continue to cross PA overnight tonight and tomorrow, bringing refreshing, less humid air to us for late Wednesday into Thursday. Isolated showers will be possible overnight as the front moves over, but no deep convection expected overnight in the absence of daytime heating. Showers and storms will again be possible during the day Wednesday, primarily in our Eastern counties given lee troffing that develops over the southeast. NW winds will pick up later Wednesday afternoon as high pressure slides in behind the front and CAA should limit shower activity later in the evening. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Drier weather is expected Thursday and Friday with just a slight chance for a shower. Humidity will trend lower Thursday and Friday before humidity increases for the weekend. Considerably lower dewpoints (50s F) overspread the area Thursday and Friday, resulting in overnight mins in the 50s to mid 60s areawide Thursday and Friday mornings. A warm front lifts towards the area this weekend, with dewpoints increasing in response. Humidity combined with moderating high temperatures will produce max heat index values near 90s Sunday and Monday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... The haze/smoke continues to cut the vsby down to MVFR at most sites. Those that aren't currently MVFR are bouncing between 5 and 6SM. Sfc-based cu is struggling to get tall enough to poke thru the cap. Newest CAM guidance continues to point to multiple SHRA and isold TSRA for the nrn mtns, esp N&E of KIPT late this aftn and evening, perhaps even running past midnight. Fog should return for tonight/Wed AM as there will be lots of haze/smoke for the foreseeable future. The spotty rain will also contribute to locally foggy areas overnight, mainly in the valleys of the nrn and central mtns like many of the recent mornings. Weak cold front passing through during the day on Wed should push most shra south of KBFD by 15Z, and KUNV-KIPT by 18Z. However, convection still likely to occur along and E of a KSEG/KIPT/KMDT line Wed mid-day to early evening. Outlook... Wed PM-Thu...AM valley fog possible NW mtns. Otherwise VFR. Fri-Sat...SCT aftn SHRA/TSRA, mainly NW. VFR. Sat PM-Sun...NMRS SHRA/TSRA && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...Wagner SHORT TERM...Wagner LONG TERM...Banghoff/Travis AVIATION...Dangelo
Hazardous weather outlook, Jul 20, 2:49 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service State College PA 249 PM EDT Tue Jul 20 2021 PAZ010>012-017>019-024>027-033>035-045-046-211900- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford- Fulton-Southern Clinton-Southern Lycoming- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-037-041-042-211900- Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms with gusty winds, hail and heavy downpours are possible from late this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-049>053-056>059-063>066-211900- Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds and small hail are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 5:13 PM EDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service State College PA 513 PM EDT Tue Jul 20 2021 PAZ019-045-202130- Southern Clinton PA-Southern Centre PA- 513 PM EDT Tue Jul 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND SOUTHERN CENTRE COUNTIES UNTIL 530 PM EDT... At 512 PM EDT, Doppler radar indicated a strong thunderstorm over Lamar, moving southeast at 10 mph. Small hail and wind gusts up to 50 mph are possible. Locations impacted include... Lamar, Blanchard, Mackeyville, Bald Eagle State Park and Beech Creek. LAT...LON 4106 7766 4110 7760 4105 7737 4096 7755 TIME...MOT...LOC 2112Z 302DEG 8KT 4105 7755 KF
Special weather statement, Jul 20, 6:20 PM EDT, 29 minutes before
Special Weather Statement National Weather Service State College PA 620 PM EDT Tue Jul 20 2021 PAZ004-202245- Warren PA- 620 PM EDT Tue Jul 20 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 700 PM EDT... At 619 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Spring Creek to near Riceville. Movement was east at 15 mph. Penny size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Youngsville, Spring Creek, Garland, Grand Valley and Enterprise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4189 7961 4186 7929 4162 7960 4163 7961 TIME...MOT...LOC 2219Z 291DEG 12KT 4184 7954 4170 7978 Colbert
Special weather statement, Jul 20, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
649 PM EDT Tue Jul 20 2021
PAZ004-202330-
Warren PA-
649 PM EDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 730
PM EDT...
At 649 PM EDT, Doppler radar indicated a strong thunderstorm near
Titusville, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Warren, Sheffield, Youngsville, Warren South, Garland, Kinzua Dam,
Grand Valley, Chapman State Park, Tidioute, Starbrick and Clarendon.
LAT...LON 4191 7938 4184 7892 4183 7892 4183 7895
4163 7896 4163 7961 4177 7961
TIME...MOT...LOC 2249Z 297DEG 13KT 4167 7965
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:00 PM EDT | Special Weather Statement | CTP | Mifflin | 15 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | CTP | Clinton | 17 min |
| Jul 20, 6:20 PM EDT | Special Weather Statement | CTP | Warren | 25 min |
| Jul 20, 7:17 PM EDT | Special Weather Statement | CTP | Warren | 28 min |
| Jul 20, 7:46 PM EDT | Special Weather Statement | CTP | McKean | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.